MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 19AHPJ-505
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Cardiac Arrest (1762); Insufficient Information (4580)
Date of Event 08/28/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2022, a 19mm sjm masters series hemodynamic plus valve was selected for implant.It was noted that during procedure the leaflets of the valve were not coapting properly.The decision was made to explant the 19mm masters valve and replace it with a 17mm regent valve.Due to an unknown reason the patient was pronounced deceased.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of leaflets of the valve not coapting properly and patient death was reported.A more comprehensive assessment, including a histopathological examination of the valve, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.H6 health effect - clinical code: 4580 code removed death date is estimated.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 19mm sjm masters series hemodynamic plus valve was selected for implant.It was noted that during procedure the leaflets of the valve were not coapting properly.The decision was made to explant the 19mm masters valve and replace it with a 17mm regent valve.Due to an unknown reason the patient was pronounced deceased.No additional information was provided.Subsequent to the previously filed reported, additional information was received that 19mm sjm masters series hemodynamic plus valve had been sized using an unknown sizer set.It was visually noted during the procedure, that the 19mm sjm masters series hemodynamic plus valve was not opening completely.The valve had been implanted into the patient's aortic valve.The patient had not been removed off cardiopulmonary bypass (cpb) and then put back on cpb for further intervention.The cardiopulmonary bypass/cross-clamp time had not been significantly extended due to this event.It was noted that the reason for selecting a smaller 17mm sjm regent heart valve with flex cuff as the replacement was because of the larger 19mm sjm masters series hemodynamic plus valve not coapting properly.It was also noted that the patient was stable prior to procedure.There had been no noted difficulty implanting the 17mm sjm regent heart valve with flex cuff.The patient had remained hemodynamically stable throughout the procedure.There was no clinically significant delay in the implant procedure reported.At an unknown point the patient suffered cardiac arrest.Cardiopulmonary resuscitation was attempted, but was unsuccessfully.The direct cause of the patient's cardiac/death is unknown, but is believed to be in relation the patient's previous comorbidities.No additional information was provided.

Brand Name
MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15474111
Report Number2135147-2022-01339
Device Sequence Number2873541
Product Code LWQ
UDI-Device Identifier05414734005883
UDI-Public05414734005883
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number19AHPJ-505
Device Catalogue Number19AHPJ-505
Device Lot NumberC00001348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2022
Supplement Date Received by Manufacturer12/30/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown